Alert archive / Illinois / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 45, NWS Lincoln, IL

June 25, 1997Macon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 25, 1997, 4:42 PM CDT for Macon County, Illinois. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 1997, 4:42 PM CDT (21:42 UTC)
Expired
Jun 25, 1997, 5:15 PM CDT
In force
33 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Macon County, IL

What was reported inside it

TimeReportWhereRemark
Jun 25, 5:00 PM CDTHail 0.75Decatur, IL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1997-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1997-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WUUS1 KSPI 252144 RRA
SVRSPI
ILC115-252215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
442 PM CDT WED JUN 25 1997

* SEVERE THUNDERSTORM WARNING FOR
  MACON COUNTY IN CENTRAL ILLINOIS

* UNTIL 515 PM CDT
 
* SOME LOCATIONS AFFECTED
  HARRISTOWN
  DECATUR
  MT ZION
  BLUE MOUND

* AT 440 PM CDT LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS ALONG INTERSTATE 72...EXTENDING FROM HARRISTOWN
  TO DECATUR TO ARGENTA...MOVING EAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. GET
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:09 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 25, 2:09 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT WED JUN 25 1997

WILL KEEP THIS SHORT AS TSRA BEGINNING FIRE ACROSS IL. CLD FRONT
SHOWING UP NICELY ON 88D LOCATED FROM JUST SOUTH OF LOT TO PIA TO UIN.
NICE TEMP GRAD FROM PIA (84) TO ILX (91) WITH WINDS SHIFTED TO THE NW
AT PIA.  ALSO LOTS OF TCU OVHD AT ILX.  BELIEVE TSRA WILL FILL IN ALONG
THE FRONT WITH HVY RAIN STILL A GOOD POSSIBILITY AT LEAST THROUGH THE
EVE HOURS...AS VORT MAX ACROSS NWRN MO MOVES EAST INTO IL.  LIKED ETA
PLACEMENT OF SFC FEATURES AND TIMING OF FRONT ACROSS IL.  WITH FRONT
GOING PARALLEL TO UPR FLOW...FRONT WILL BE SLOW TO PROGRESS ACROSS AREA
SO ECHO TRAINING POSSIBLE.  NICE THETA E RIDGE ACROSS AREA WITH HI PW'S.

CLRG TREND MAY NEED TO PUSHED BACK TILL THE LATE EVE TOWARDS 06Z WITH
THE SLOW MOVEMENT.

GOING TREND OF DRIER AIR LOOKS OKAY WITH SFC RIDGE BUILDING IN FOR THU.
FWC APPEARS TO HI WITH FAN TOO COOL.  SO A COMPROMISE BETWEEN rTHE TWO
LOOKS BEST.

PIA   63/85  60
SPI   65/85  +0
DEC   65/86  +0
CMI   67/86  +4
LWV   67/86  +6

KETCHAM

KETCHAM

In the hours before

Special weather statement, Jun 25, 11:00 AM CDT, 5 hours 42 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-261200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT WED JUN 25 1997

THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON AND EARLY TONIGHT
ACROSS THE AREA WITH HEAVY RAINFALL POSSIBLE.

HOWEVER SEVERE WEATHER IS NOT EXPECTED ACROSS CENTRAL AND EAST CENTRAL
THIS AFTERNOON AND TONIGHT.

KETCHAM

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:56 PM CDTSevere Thunderstorm WarningILXLogan34 min
Jun 25, 3:23 PM CDTSevere Thunderstorm WarningILXDeWitt37 min
Jun 25, 5:28 PM CDTSevere Thunderstorm WarningILXChampaign47 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.